EconPapers    
Economics at your fingertips  
 

Using Affine Jump Diffusion Models for Modelling and Pricing Electricity Derivatives

N. K. Nomikos and O. Soldatos

Applied Mathematical Finance, 2008, vol. 15, issue 1, 41-71

Abstract: A seasonal affine jump diffusion spike model with regime switching in the long-run equilibrium level is applied to model spot and forward prices in the Scandinavian power market. The spike part of the model incorporates different coefficients of mean reversion in the spike and normal variables and thus improves the spot-forward relationship, particularly at time periods when spikes occur. The regime switching part of the model contains two separate regimes to distinguish between periods of high and low water levels in the reservoirs, reflecting the availability of hydropower in the market. The performance of the models is compared with that of other models proposed in the literature in terms of fitting the observed term structure, as well as by generating simulated price paths that have the same statistical properties as the actual prices observed in the market. In particular, the model performs well in terms of capturing the spikes and explaining their fast mean reversion as well as in terms of reflecting the seasonal volatility observed in the market. These issues are very important for the pricing and hedging of derivative instruments.

Keywords: Regime-switching spike model; affine jump diffusion models; electricity derivatives; seasonal risk premium; JEL Classification: G13; G12 and G33 (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/13504860701427362 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:apmtfi:v:15:y:2008:i:1:p:41-71

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAMF20

DOI: 10.1080/13504860701427362

Access Statistics for this article

Applied Mathematical Finance is currently edited by Professor Ben Hambly and Christoph Reisinger

More articles in Applied Mathematical Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:apmtfi:v:15:y:2008:i:1:p:41-71